Alert archive / Ohio / Tornado Warnings in 2006

Tornado Warning 1, NWS Pittsburgh, PA

June 22, 2006Tuscarawas County, Ohio

NWS Pittsburgh, PA issued this tornado warning at Jun 22, 2006, 5:31 PM EDT for Tuscarawas County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2006, 5:31 PM EDT (21:31 UTC)
Expired
Jun 22, 2006, 6:15 PM EDT
In force
44 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Tuscarawas County, OH

The radar

The Cleveland radar (KCLE), 99 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 6:00 PM EDTTSTM WND DMG5 Sw Dover, OHNUMEROUS TREES AND LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 1:19 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KPBZ 222131
TORPBZ
OHC157-222215-
/O.NEW.KPBZ.TO.W.0001.060622T2131Z-060622T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
531 PM EDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* TORNADO WARNING FOR...
  TUSCARAWAS COUNTY IN OHIO

* UNTIL 615 PM EDT

* AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  SUGARCREEK...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STRASBURG...
  DOVER...
  NEW PHILADELPHIA...
  MINERAL CITY...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. EVACUATE MOBILE HOMES AND
GET INSIDE A SUBSTANTIAL SHELTER.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

LAT...LON 4060 8179 4043 8174 4046 8129 4062 8134

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 22, 2:44 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 22, 2:44 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 PM EDT THU JUN 22 2006

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
WARM HUMID AIR MASS ACROSS THE FORECAST AREA TONIGHT WILL SUPPORT
PERIODS OF SHOWERS AND THUNDERSTORMS. SOME STORMS MAY BE SEVERE WITH
THE MOST WIDESPREAD SEVERE THREAT IN SOUTHEAST OHIO BUT A CHANCE OF
SEVERE IN ALL THE FORECAST AREA. THE STORMS WILL BE ACCOMPANIED BY
HEAVY RAINFALL THAT MAY PRODUCE FLOODING. THE WARM AND HUMID
CONDITIONS ALONG WITH SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
FRIDAY AND FRIDAY NIGHT AS A SLOW MOVING COLD FRONT DRIFTS EAST
ACROSS THE OHIO VALLEY.
&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...
WARM AND HUMID CONDITIONS WITH A RISK OF THUNDERSTORMS WILL CONTINUE
FOR SATURDAY AND SATURDAY NIGHT. A RIDGE OF HIGH PRESSURE BUILDING
INTO THE DISTRICT SUNDAY WILL BRING DRY WEATHER. A RETURN OF WARM
MOIST AIR FOR SUNDAY NIGHT THROUGH WEDNESDAY WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS AS A COLD FRONT MOVES ACROSS THE OHIO
VALLEY. A RIDGE OF HIGH PRESSURE BUILDING INTO THE DISTICT WILL
BRING DRY WEATHER FOR THURSDAY.

&&

.AVIATION...
LOW LEVEL MOISTURE CONTINUES TO INCREASE ACROSS REGION WITH SURFACE
DEW POINTS CREEPING INTO THE LOWER 70S. SCATTERED THUNDERSTORMS
CONTINUE TO DEVELOP ACROSS EAST CENTRAL OHIO WHILE A LINE OF STRONG
THUNDERSTORMS IS MOVING EASTWARD ACROSS CENTRAL INDIANA. IF IT HOLDS
TOGETHER...EXPECT LINE OF THUNDERSTORMS TO CROSS OUR FORECAST AREA
BETWEEN 22Z AND 02Z. EXPECT CONDITIONS TO LOWER TO VISIBILITIES
BELOW 3SM AND CEILINGS AROUND 2000 FEET IN THUNDERSTORMS WITH BROKEN
CUMULUS AROUND 3500 FEET OUTSIDE OF STORMS.

AREAS OF FOG SHOULD FORM LATE TONIGHT ESPECIALLY IN AREAS THAT
RECEIVE RAINFALL EARLY TONIGHT. MENTION VISIBILITY LOWERING TO
AROUND 3SM IN TERMINAL FORECASTS GENERALLY BETWEEN 08Z AND 14Z.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH FOR OHZ039>041-048>050-057>059-068-069 UNTIL
     8 AM FRIDAY.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 22, 12:56 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1256 PM EDT THU JUN 22 2006

OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-231700-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-
1256 PM EDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE WEATHER FOR THIS AFTERNOON AND
TONIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND
LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE. THE STORMS WILL CONTAIN
HEAVY DOWNPOURS THAT COULD CAUSE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE SLIGHT RISK FOR SEVERE WEATHER WILL CONTINUE THROUGH FRIDAY.
THE FOCUS OF THE RISK WILL SHIFT TO THE SOUTHERN HALF OF EAST
CENTRAL OHIO AND WESTERN PENNSYLVANIA AS WELL AS NORTHERN WEST
VIRGINIA AND WESTERN MARYLAND. AGAIN THE MAIN THREAT WILL BE
DAMAGING WINDS WITH ADDITIONAL HEAVY DOWN POURS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY AND TONIGHT.

MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-231700-
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER-
1256 PM EDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST
CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR THIS AFTERNOON AND
TONIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND
LARGE HAIL. THE STORMS WILL CONTAIN HEAVY DOWNPOURS THAT COULD
CAUSE FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE SLIGHT RISK FOR SEVERE WEATHER WILL CONTINUE THROUGH FRIDAY.
THE FOCUS OF THE RISK WILL SHIFT TO THE SOUTHERN HALF OF EAST
CENTRAL OHIO AND WESTERN PENNSYLVANIA AS WELL AS NORTHERN WEST
VIRGINIA AND WESTERN MARYLAND. AGAIN THE MAIN THREAT WILL BE
DAMAGING WINDS WITH ADDITIONAL HEAVY DOWN POURS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY AND TONIGHT.

In the hours before

Special weather statement, Jun 22, 4:33 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
433 PM EDT THU JUN 22 2006

PAZ014-222130-
BUTLER PA-
433 PM EDT THU JUN 22 2006

...THUNDERSTORMS MOVING THROUGH BUTLER COUNTY...

AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR HOOKER...MOVING EAST
AT 20 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CHICORA AND EAU CLAIRE.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Jun 22, 4:36 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     1 N MOUNT PLEASANT      40.19N 80.80W
06/22/2006                   JEFFERSON          OH   LAW ENFORCEMENT

            SEVERAL TREES DOWN NEAR DILLONVALE.

&&

TPARRISH
Local storm report, Jun 22, 4:53 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
453 PM EDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             WEST SUNBURY            41.01N 79.90W
06/22/2006  E0.75 INCH       BUTLER             PA   PUBLIC

&&

TPARRISH
Local storm report, Jun 22, 5:07 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
507 PM EDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             DOVER                   40.53N 81.48W
06/22/2006  E0.75 INCH       TUSCARAWAS         OH   NWS EMPLOYEE

&&

TPARRISH
Local storm report, Jun 22, 5:09 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
509 PM EDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     MERCER                  41.23N 80.24W
06/22/2006                   MERCER             PA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN IN THE BORO OF MERCER.

&&

TPARRISH
Local storm report, Jun 22, 5:21 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
521 PM EDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     SHIPPENVILLE            41.25N 79.46W
06/22/2006                   CLARION            PA   COUNTY OFFICIAL

            SEVERAL LARGE TREES DOWN.

&&

TPARRISH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:09 AM EDTFlash Flood WatchPBZBelmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more10 hr
Jun 22, 12:20 AM EDTSevere Thunderstorm WarningPBZColumbiana55 min
Jun 22, 12:27 AM EDTSevere Thunderstorm WarningPBZTuscarawas63 min
Jun 22, 1:01 AM EDTSevere Thunderstorm WarningPBZCarroll59 min
Jun 22, 1:09 AM EDTSevere Thunderstorm WarningPBZHarrison66 min
Jun 22, 2:18 PM EDTFlash Flood WatchPBZBelmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more8 hr
Jun 22, 2:19 PM EDTSevere Thunderstorm WarningPBZTuscarawas56 min
Jun 22, 2:27 PM EDTSevere Thunderstorm WarningPBZMonroe63 min
Jun 22, 2:44 PM EDTSevere Thunderstorm WarningPBZCarroll61 min
Jun 22, 2:45 PM EDTFlash Flood WarningPBZTuscarawas3 hr
Jun 22, 2:53 PM EDTFlash Flood WarningPBZCarroll3 hr
Jun 22, 3:04 PM EDTSevere Thunderstorm WarningPBZHarrison56 min
Jun 22, 3:12 PM EDTSevere Thunderstorm WarningPBZColumbiana63 min
Jun 22, 3:32 PM EDTSevere Thunderstorm WarningPBZMuskingum58 min
Jun 22, 3:44 PM EDTSevere Thunderstorm WarningPBZCarroll61 min
Jun 22, 3:48 PM EDTSevere Thunderstorm WarningPBZBelmont57 min
Jun 22, 3:54 PM EDTSevere Thunderstorm WarningPBZJefferson66 min
Jun 22, 4:24 PM EDTSevere Thunderstorm WarningPBZTuscarawas66 min
Jun 22, 5:05 PM EDTFlash Flood WarningPBZMuskingum3 hr
Jun 22, 5:12 PM EDTSevere Thunderstorm WarningPBZCoshocton63 min
Jun 22, 5:27 PM EDTSevere Thunderstorm WarningPBZTuscarawas63 min
Jun 22, 5:41 PM EDTFlash Flood WarningPBZTuscarawas3 hr
Jun 22, 5:45 PM EDTSevere Thunderstorm WarningPBZCarroll75 min
Jun 22, 5:59 PM EDTSevere Thunderstorm WarningPBZNoble61 min
Jun 22, 6:05 PM EDTSevere Thunderstorm WarningPBZHarrison55 min
Jun 22, 6:05 PM EDTSevere Thunderstorm WarningPBZColumbiana55 min
Jun 22, 6:09 PM EDTSevere Thunderstorm WarningPBZJefferson66 min

Nearby

Tornado Warnings in Ohio, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.